# SDR CA040930004

- Difficulty date: September 14, 2004
- Submitted: March 3, 2005
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 10,242 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Rocker
- Part number: 74636
- Condition: Split
- Location: Cylinder
- Stage of operation: CL
- How discovered: 9
- Nature of condition: R, E
- Precautionary procedure: A

## Discrepancy

ON CLIMB-OUT, ENG RUNNING ROUGH, BACKFIRING, SHAKING VIOLENTLY. INSTRUCTOR LEVELED OFF & REDUCED POWER, ENG SMOOTHED OUT BUT STILL RAN ROUGH. A/C RETURNED & LANDED W/O INCIDENT. ENGINEERS IDENTIFIED A PROBLEM WITH NR 2 CYLINDER. INVEST CYLINDER FOUND EXHAUST ROCKER ARM SPLIT & BENT ACROSS UNDERSIDE BY OIL LUBE HOLE. EXHAUST VALVE LEFT IN CLOSED POSITION BY ROCKER FAILURE. INTAKE AIR INLET SCREEN FOUND BULGED OUT BUT NO OTHER DAMAGE FOUND. ENG SHOP INFORMED & NEW PARTS INSTALLED. ENG HAS 2343 HRS SINCE O/H. AFFECTED CYLINDER HAD BEEN REPLACED RECENTLY WITH AN OVERHAULED ONE & HAD ONLY FLOWN 28.0 HRS.
